MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE
Model Number IDRVULTRA2
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy procedure, while the device was being applied to the stomach, the device stopped firing the reinforced reload after once centimeter.There was an incomplete staple line proximally.The staple line was fixed normally using new reload.They cut the reinforcement reload and they used manual stapler to complete the case.The surgical time was extended by more than 30 minutes due to the product problem.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual and functional evaluation of the adapter noted no abnormalities.The eeprom was uploaded and indicated 92 autoclave cycles for the handle.Evaluation of the eeprom noted that the code drive_motor_ excessive_load_mode was present.This was indicative of a thick tissue application and could confirm the reported condition.A pmv representative adapter and reload were connected to the subject handle and applied to test media.The device responded correctly and the reload was able to be fired.The reload cleanly applied staples and transected the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Replication of the drive_motor_excessive_load_mode error codes may occur of the idrive ultra powered handle stops firing before the lower clamp reaches the distal end, which is likely due to the firing force reaching the upper design limit of the endo gia reload.This may occur under the following conditions.Application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In either scenario, staples may not form properly and tissue may not be fully transected.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
IDRIVE ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8230964
Report Number1219930-2019-00174
Device Sequence Number13889680
Product Code GDW
UDI-Device Identifier10884521510579
UDI-Public10884521510579
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K121510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIDRVULTRA2
Device Catalogue NumberIDRVULTRA2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1